Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2017, 2:48 PM MDT for Chase County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2017, 2:48 PM MDT (20:48 UTC)
- Expired
- May 25, 2017, 3:30 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Chase County, NE
The radar
The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:18 PM MDT | HAIL 0.75 | Imperial, NE | PEA TO PENNY SIZE HAIL. EST. GUSTS TO 30 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:46 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608
WUUS53 KLBF 252048
SVRLBF
NEC029-252130-
/O.NEW.KLBF.SV.W.0026.170525T2048Z-170525T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
248 PM MDT THU MAY 25 2017
The National Weather Service in North Platte NE has issued a
* Severe Thunderstorm Warning for...
Chase County in southwestern Nebraska...
* Until 330 PM MDT
* At 248 PM MDT, Doppler radar indicated a severe thunderstorm
capable of producing damaging winds in excess of 60 mph. This storm
was located 7 miles northwest of Champion, or 9 miles west of
Imperial, and moving east at 30 mph.
* Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Champion, Crete, Chase, Center Dam Campground, Wanamaker State
Wildfire Management Area, Area A Campground and Church Grove
Campground.
This includes Highway 61 between mile markers 25 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
If on or near Enders, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4069 10192 4070 10135 4054 10134 4036 10135
4035 10140 4035 10194
TIME...MOT...LOC 2048Z 260DEG 27KT 4055 10181
$$
Power3 follow-up statements
791
WWUS53 KLBF 252059
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
259 PM MDT THU MAY 25 2017
NEC029-252130-
/O.CON.KLBF.SV.W.0026.000000T0000Z-170525T2130Z/
Chase NE-
259 PM MDT THU MAY 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR CHASE COUNTY...
At 258 PM MDT, Doppler radar indicated a severe thunderstorm capable
of producing damaging winds in excess of 60 mph. This storm was
located near Imperial, moving east at 30 mph.
Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Champion, Crete, Chase, Center Dam Campground, Wanamaker State
Wildfire Management Area, Area A Campground and Church Grove
Campground.
This includes Highway 61 between mile markers 25 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
If on or near Enders Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Don't be caught on the water in a thunderstorm!
&&
LAT...LON 4069 10192 4070 10135 4054 10134 4036 10135
4035 10140 4035 10194
TIME...MOT...LOC 2058Z 260DEG 27KT 4056 10171
$$
Power457
WWUS53 KLBF 252118
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
318 PM MDT THU MAY 25 2017
NEC029-252130-
/O.CON.KLBF.SV.W.0026.000000T0000Z-170525T2130Z/
Chase NE-
318 PM MDT THU MAY 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EASTERN CHASE COUNTY...
At 317 PM MDT, Doppler radar indicated a severe thunderstorm capable
of producing damaging winds in excess of 60 mph. This storm was
located near Imperial, moving east at 25 mph.
Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Champion, Center Dam Campground, Wanamaker State Wildfire Management
Area, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
If on or near Enders Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 15
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now!
Don't be caught on the water in a thunderstorm!
&&
LAT...LON 4070 10135 4054 10134 4036 10135 4035 10140
4036 10178 4069 10177
TIME...MOT...LOC 2117Z 263DEG 22KT 4057 10157
$$
Power663
WWUS53 KLBF 252127
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
327 PM MDT THU MAY 25 2017
NEC029-252137-
/O.EXP.KLBF.SV.W.0026.000000T0000Z-170525T2130Z/
Chase NE-
327 PM MDT THU MAY 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHASE COUNTY WILL
EXPIRE AT 330 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 4070 10135 4054 10134 4036 10135 4035 10140
4036 10178 4069 10177
TIME...MOT...LOC 2127Z 260DEG 27KT 4058 10148
$$
PowerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:05 PM MDT, 43 minutes earlier.
Area forecast discussion, May 25, 2:05 PM MDT, 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 305 PM CDT Thu May 25 2017 .SYNOPSIS... Issued at 255 PM CDT Thu May 25 2017 At H5 there is a closed low moving into south central Canada with a trough into the California coast. Ridging from northern Mexico into Northern Minnesota with another closed low Over Indiana and a deep trough into the Gulf Coast of Florida. Strong surface cold front off the east coast. && .SHORT TERM...(This evening through Friday) Issued at 255 PM CDT Thu May 25 2017 Severe thunderstorms watch for southern 3 counties through 10 pm cdt. Cool front from Ainsworth to Ogallala this afternoon with dryline further south into southwest Kansas. Looking at the radar mosiac thunderstorms developing along the front range already and moving quickly onto the plains. Things could get going early this afternoon. HRR and NAM have development beginning around 21z. Time tool around 2130z. These storms continue to the south of the cool frontal boundary. With 3 hr pressure falls around 2mb looks like the front is still moving south and may shunt convection away from the higher terrain. Limited low level moisture have kept things fairly high based this afternoon Stronger wave to move out of Wyoming this evening. 100kt jet with minimal low level jet will help to move wave across forecast area quickly tonight with most convection through 3z and ending after 6z. Low level jet minimal early on tonight. Lows tonight slightly cooler than last and have gone on colder side of guidance. Clearing skies Friday with upslope flow developing as next wave moves out of the west across western Nebraska. Highs slightly cooler around 70. Destabilizing through the afternoon with convection developing. Outlooked again and seems reasonable with maybe somewhat later show. Went with increased pops and qpf. .LONG TERM...(Friday night through Thursday) Issued at 255 PM CDT Thu May 25 2017 Cooler with highs in the 60s on Saturday and may have to be lowered with rain ending but still cloudy and cool with cold air advection. Cooler through the weekend and the first part of the week and mainly dry through Tuesday. Off again and on again showers or thunderstorms not widespread through the end of the week in fast northwest flow with temperatures rebounding from the 60s the first part of the week into the 70s Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1220 PM CDT Thu May 25 2017 Thunderstorms moving to the east of KONL early this afternoon. Next round will move across western Nebraska late this afternoon into the evening. Some of these storms in the KIML vicinity may contain quarter sized hail and strong winds. Mid and high clouds with relatively drier lower layers. Have kept thunderstorms to the south of KVTN taf site. Have carried a tempo for KLBF with thunderstorm passage between 2602z and 2604z. && .HYDROLOGY... Issued at 255 PM CDT Thu May 25 2017 South Platte river on a slow fall with all gages below action stage. North Platte river still at action stage at Lewellen and will likely be there for a while as releases from Wyoming continue. Releases below Kingsley have been reduced and North Platte river remains below action stage through the confluence. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Power SHORT TERM...Power LONG TERM...Power AVIATION...Power HYDROLOGY...Power
Hazardous weather outlook, May 25, 2:29 PM MDT, 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 329 PM CDT Thu May 25 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-262030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 329 PM CDT Thu May 25 2017 /229 PM MDT Thu May 25 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are possible over southwest Nebraska this evening south of Interstate 80 from Ogallala to Brady. Storms that develop will be capable of damaging thunderstorm winds and large hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Strong to severe thunderstorms are possible late Friday afternoon and Friday night. The area of concern will be for areas near and south of a line from Ellsworth through Mullen and Broken Bow. Large hail and damaging winds will be the primary hazards. Thunderstorms will remain possible Saturday, but are not expected to be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight over southwest Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:30 PM MDT | Special Weather Statement | LBF | Keith | 30 min |
| May 25, 3:55 PM MDT | Special Weather Statement | LBF | Lincoln | 35 min |
| May 25, 4:22 PM MDT | Special Weather Statement | LBF | Lincoln | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.